Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Twin Cities, MN

June 16, 20136 counties in Minnesota; Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2013, 6:26 PM CDT for 6 counties in Minnesota; Pierce County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 6:26 PM CDT (23:26 UTC)
Expired
Jun 16, 2013, 7:15 PM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dakota County, MN, Goodhue County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Washington County, MN, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 40 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:30 PM CDTTSTM WND GST 49Credit River, MN4 INCH DIAMETER TREE BRANCH DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2697 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WUUS53 KMPX 162326
SVRMPX
MNC037-049-123-131-139-163-WIC093-170015-
/O.NEW.KMPX.SV.W.0047.130616T2326Z-130617T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHWESTERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHWESTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 715 PM CDT

* AT 623 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE       
  EXTENDING FROM EAGAN TO LAKEVILLE TO 5 MILES NORTHEAST OF NEW      
  PRAGUE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAKEVILLE...NORTHFIELD...CANNON FALLS...SOUTH ST PAUL...APPLE
  VALLEY...INVER GROVE HEIGHTS...NEWPORT...WOODBURY...ST PAUL PARK...
  NEW MARKET...FARMINGTON...ROSEMOUNT...ELKO...WEBSTER...COTTAGE
  GROVE...COATES...CASTLE ROCK...VERMILLION...RANDOLPH AND HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINNEAPOLIS SAINT PAUL INTERNATIONAL AIRPORT GUSTED TO 61 MPH AT 625 
PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER. 
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4460 9356 4480 9331 4485 9320 4489 9317
      4491 9319 4501 9309 4495 9303 4487 9276
      4486 9277 4486 9273 4482 9258 4451 9287
      4435 9321
TIME...MOT...LOC 2325Z 309DEG 40KT 4485 9311 4469 9328
          4459 9349

HAIL...<.75IN
WIND...60MPH

$$
BORGHOFF
3 follow-up statements
034 
WWUS53 KMPX 162340
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SUN JUN 16 2013

MNC037-049-123-131-139-163-WIC093-170015-
/O.CON.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RAMSEY MN-RICE MN-SCOTT MN-WASHINGTON MN-
PIERCE WI-
640 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIERCE...SOUTHERN WASHINGTON...SOUTHEASTERN SCOTT...NORTHEASTERN
RICE...SOUTHEASTERN RAMSEY...NORTHWESTERN GOODHUE AND DAKOTA COUNTIES
UNTIL 715 PM CDT...

AT 637 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES EAST OF EAGAN TO 7 MILES SOUTHEAST OF 
LAKEVILLE TO 10 MILES WEST OF NORTHFIELD...AND MOVING SOUTHEAST AT 
45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...CANNON FALLS...COTTAGE GROVE...RANDOLPH...VERMILLION...
HAMPTON...BRIDGEWATER...DUNDAS...HASTINGS...NEW TRIER...STANTON...
PRESCOTT AND MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER. 
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4459 9355 4466 9331 4478 9319 4501 9309
      4487 9277 4486 9277 4482 9258 4451 9287
      4435 9321
TIME...MOT...LOC 2339Z 310DEG 38KT 4481 9299 4459 9313
          4449 9334

HAIL...<.75IN
WIND...60MPH

$$
BORGHOFF
479 
WWUS53 KMPX 162353
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT SUN JUN 16 2013

MNC123-139-170003-
/O.CAN.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
RAMSEY MN-SCOTT MN-
653 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT AND
SOUTHEASTERN RAMSEY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
      4487 9277 4486 9277 4482 9258 4451 9287
      4435 9321
TIME...MOT...LOC 2353Z 304DEG 34KT 4475 9285 4453 9300
          4443 9321

$$

MNC037-049-131-163-WIC093-170015-
/O.CON.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RICE MN-WASHINGTON MN-PIERCE WI-
653 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIERCE...SOUTHERN WASHINGTON...NORTHEASTERN RICE...NORTHWESTERN
GOODHUE AND DAKOTA COUNTIES UNTIL 715 PM CDT...

AT 651 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE 
EXTENDING FROM 14 MILES SOUTHWEST OF RIVER FALLS TO 6 MILES WEST OF 
CANNON FALLS TO NORTHFIELD...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CANNON FALLS...BRIDGEWATER...HASTINGS...NEW TRIER...DUNDAS...
PRESCOTT...STANTON AND MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER. 
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
      4487 9277 4486 9277 4482 9258 4451 9287
      4435 9321
TIME...MOT...LOC 2353Z 304DEG 34KT 4475 9285 4453 9300
          4443 9321

HAIL...<.75IN
WIND...60MPH

$$
BORGHOFF
139 
WWUS53 KMPX 170006
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT SUN JUN 16 2013

MNC037-049-131-163-WIC093-170017-
/O.EXP.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RICE MN-WASHINGTON MN-PIERCE WI-
706 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIERCE...SOUTHERN
WASHINGTON...NORTHEASTERN RICE...NORTHWESTERN GOODHUE AND DAKOTA
COUNTIES WILL EXPIRE AT 715 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
      4487 9277 4486 9277 4482 9258 4451 9287
      4435 9321
TIME...MOT...LOC 0007Z 304DEG 34KT 4466 9271 4444 9286
          4434 9307

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:44 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 16, 3:44 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 344 PM CDT SUN JUN 16 2013

WARM...BREEZY AND DRY IS THE STORY THIS AFTERNOON WITH W-NW FLOW AND
QUASI-ZONAL FLOW ACROSS THE NORTHERN PLAINS/UPPER MISSISSIPPI RIVER
VALLEY AND GREAT LAKES. THE 500 MB SHORTWAVE IS NOW APPROACHING THE
INTERNATIONAL BORDER ON THE SW SIDE OF LAKE WINNIPEG. THERE IS AN
E-W ORIENTATED SURFACE TROUGH STRETCHING ACROSS NORTHERN MINNESOTA
WITH A SUBTLE SOUTHWESTWARD EXTENSION ACROSS EASTERN ND/SD. WINDS
VEER TO THE NORTHWEST BEHIND THIS BOUNDARY. THIS IS VERY NEAR WHERE
THE CONVECTION HAS FIRED NEAR ABERDEEN. THE CUMULUS DEVELOPMENT IN
SD IS ALONG AN E-W LINE AND APPEARS TO BE FOCUSED ALONG THE OUTFLOW
BOUNDARY FROM THE CONVECTION THIS MORNING IN SD. NOT TO
MENTION...THE UPPER SUPPORT WITH THE RIGHT ENTRANCE REGION OF THE
JET AND DIFFERENTIAL VORTICITY ADVECTION. THERE IS A TONGUE OF 1500
J/KG SBCAPE AND GOOD MID LEVEL LAPSE RATES IN THE VICINITY OF THE
EASTERN SD CONVECTION /WHICH DID LOOK CAPABLE OF PRODUCING SEVERE
HAIL AROUND 315 PM/. THE INSTABILITY IS OVERLAPPED BY STRONG
WESTERLIES ASSOCIATED WITH THE JET...SO THERE IS ALSO NICE
UNIDIRECTIONAL SHEAR.

THE CLOUD BEARING WINDS WILL TAKE THESE STORMS INTO WESTERN MN AND
POSSIBLY ACROSS THE REST OF MN LATE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS. A LOT OF THE SHORT RANGE GUIDANCE SUPPORTS
THIS. THE POSITIVE NEWS IF YOU ARE NOT A THUNDERSTORM FAN...IS THAT
THE INSTABILITY DROPS WAY OFF BY THE TIME YOU GET 1-2 COUNTIES INTO
MN. HOWEVER...THERE IS STILL 500-100 J/KG IN FAR WEST CENTRAL MN.
EVEN IF WE LOSE THE THUNDER WE COULD STILL SEE SHOWERS LIMP ACROSS A
GOOD PORTION OF THE FORECAST AREA AS THEY WEAKEN WITH TIME. THESE
ARE HIGH BASE SHOWERS AND STORMS THAT MIGHT PACK A LITTLE WIND IF
THEY HOLD TOGETHER. WITH THE SUN TODAY AND DRY SOUNDING...LOW LEVEL
LAPSE RATES ARE ALSO QUITE HIGH. THIS IS A DOUBLE EDGED
SWORD...BECAUSE THE 20-30% SURFACE RELATIVE HUMIDITY /AND DRY AIR
ALOFT/ WILL KEEP SOME OF THE RAIN FROM ACTUALLY GETTING TO THE
SURFACE. WE THINK AFTER THESE DIMINISH DURING THE LATE
EVENING...THERE WILL BE NOTABLE BREAK IN RAIN COVERAGE TONIGHT AND
DURING THE MORNING HOURS TOMORROW. AS THAT UPPER TROUGH DROPS DOWN
OVERHEAD TOMORROW AND TEMPS COOL...WE SHOULD GET EARLY DIURNAL
CUMULUS AND EVENTUALLY SHOWERS/STORMS BEFORE THE NOON HOUR IN
WESTERN WI AND FAR EASTERN MN. THESE WILL DRIFT SOUTH WITH TIME AND
EVENTUALLY DIMINISH AROUND SUNSET TOMORROW. LOOK FOR COOLER TEMPS
TOMORROW DUE TO COLD ADVECTION AND ALSO INCREASED CLOUD
COVER...ESPECIALLY FOR EASTERN PORTIONS OF THE FORECAST AREA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 344 PM CDT SUN JUN 16 2013

COMMON THEME DURING THE EXTENDED WILL BE THE BUILDING OF THE
SUBTROPICAL RIDGE. IT WILL BE BUILDING OVER THE SRN PLAINS DURING
THE COURSE OF THE UPCOMING WEEK...WITH THE ECMWF AND GFS BOTH
SLIDING IT OVER TO THE ROCKIES BY THE BEGINNING OF NEXT WEEK. MN/WI
WILL BE UNDER THE INFLUENCE OF THE UPPER RIDGING TUESDAY INTO
THURSDAY...BUT BY THE END OF THE WEEK INTO NEXT WEEKEND...MED RANGE
MODELS IN GOOD AGREEMENT IN KEEPING THE MPX AREA ON THE NRN EDGE OF
THIS RIDGE...LEAVING US SUSCEPTIBLE TO PERIODIC THUNDERSTORM
COMPLEXES RUNNING AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE.

FOR TUESDAY AND WEDNESDAY...THE UPPER RIDGE WILL BEGIN BUILDING UP
THE PLAINS. THIS SHOULD PROMOTE A COUPLE OF DRY DAYS ACROSS THE
AREA...BUT THERE IS STILL SOME POTENTIAL FOR ISO SHRA/TSRA GOING
INTO TUESDAY DEPENDING ON HOW QUICKLY A STRONG UPPER WAVE WORKS
ACROSS THE AREA AHEAD OF THE BUILDING HEIGHTS. 16.12 ECMWF/NAM STILL
SHOW THIS WAVE BEING OVER SRN MN AT 18Z TUESDAY...SO ITS NOT OUT OF
THE REALM OF POSSIBILITY TUESDAY AFTERNOON COULD FEATURE A FEW
STORMS OVER SRN MN.

ONLY SIGNIFICANT CHANGE MADE TO THE GRIDS THESE TWO DAYS WAS TO
START THE PROCESS OF UNDERCUTTING GUIDANCE DEWPOINTS BOTH
AFTERNOONS. HIGH PRESSURE THESE TWO DAYS WILL BE CENTERED OVER
MICH...AND MIXING DURING THE AFTERNOONS SHOULD PROMOTE SOME
DIURNALLY DRIVEN DEWP DROPS...ESPECIALLY IN ERN AREAS. MIXING LIKELY
WILL NOT BE AGGRESSIVE AS WE HAVE SEEN TODAY...BUT ALL GUIDANCE IS
LIKELY UNDERPLAYING THE DEGREE OF DRY AIR MIXING THAT WILL BE SEEN.

FOR THURSDAY THROUGH THE WEEKEND...THE BIG ISSUE HERE IS WHEN DO
PERIODIC THUNDERSTORM CHANCES OCCUR. WITH BUILDING HEIGHTS...WE WILL
ALSO SEE TEMPERATURES SLOWLY INCREASE...WITH HIGHS GENERALLY
EXPECTED TO BE IN THE 80S WITH LOWS IN THE 60S. ALONG WITH
TEMPERATURES...MOISTURE WILL BE ON THE INCREASE AS WELL...WITH PWATS
FROM THE GFS FORECAST TO GET BACK ABOVE 1.5 INCHES /OR 150% OF
NORMAL/ BY THE END OF THE WEEK.

THIS TYPE OF PATTERN TENDS TO YIELD QUITE A BIT OF UNCERTAINTY...AS
EXACT EVOLUTION OF CONVECTION ONE DAY WILL PLAY A LARGE ROLL IN
WHERE CONVECTION FIRES UP THE NEXT DAY AND SO ON. AT THIS TIME
THOUGH LLJ SUPPORT FOR MORE WIDESPREAD CONVECTION DOES NOT LOOK TO
INCREASE UNTIL AT LEAST THURSDAY NIGHT FROM THE GFS/GEM OR FRIDAY
WITH THE ECMWF. BASED ON THE LLJ FORECAST...CHANCES FOR
THUNDERSTORMS LOOK GOOD FRI/FRI NIGHT...WITH A POSSIBLE LULL IN
ACTIVITY LATER SAT/SAT NIGHT...BEFORE THE LLJ BRINGS RENEWED STORM
CHANCES BACK SUN INTO MON.

THIS TYPE OF WEATHER PATTERN IS ONCE CONDUCIVE FOR GENERATING
MCS/S...SO DOES LOOK LIKE BY THE END OF THE WEEK INTO NEXT WEEKEND
THE THREAT FOR STORMS WITH DAMAGING WINDS ALONG WITH HEAVY RAINS
WILL BE ON THE INCREASE. ENJOY THE COUPLE OF DRY DAYS THIS WEEK
WHILE THEY LAST!

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN JUN 16 2013

DRY AND BREEZY WESTERLY WINDS WILL CONTINUE TODAY WITH VFR
CONDITIONS THROUGH TONIGHT AND MOST LIKELY ON MONDAY AS WELL.
THERE ARE A COUPLE PERIODS WHERE SHOWERS AND/OR WEAK STORMS ARE
POSSIBLE. THE FIRST IS LATE THIS AFTERNOON AND EVENING. WE ARE NOT
HIGHLY CONFIDENT IN SHOWER DEVELOPMENT TODAY GIVEN THE DRY AIR IN
PLACE...BUT WE ARE KEEPING AN EYE OUT NEAR THE MN/SD BORDER
BETWEEN 3-4 PM THIS AFTERNOON. ANYTHING THAT FORMS WILL MOVE EAST
DURING THE EVENING. SCATTERED SHOWERS AND WEAK STORMS ARE ALSO
POSSIBLE TOMORROW AFTERNOON /ESPECIALLY IN EASTERN MN AND WESTERN
WI/ AFTER THE SUN HEATS UP THE ATMOSPHERE.

KMSP...

NO MAJOR WEATHER CONCERN OVER THE NEXT 30 HOURS. WE COULD SEE A
FEW SHOWERS IN EASTERN MN EARLY THIS EVENING...BUT COVERAGE WILL
NOT BE GREAT EVEN IF THE SHOWERS MATERIALIZE. A LITTLE BETTER
CHANCE TOMORROW AFTERNOON. TAKE A LOOK AT THE RADAR COVERAGE IN
NORTHERN MINNESOTA THIS AFTERNOON...THIS MIGHT BE SIMILAR TO HOW
IT LOOK CLOSER TO THE AIRPORT MONDAY AFTERNOON /MAYBE NOT QUITE AS
MANY SHOWERS/.

/OUTLOOK FOR KMSP/

MON NIGHT...VFR NNE WINDS 5-10KTS.
TUE...VFR. ESE WINDS.
WED...VFR. S WINDS 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...CLF
LONG TERM...MPG
AVIATION...CLF
Hazardous weather outlook, Jun 16, 10:01 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 AM CDT SUN JUN 16 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171515-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1001 AM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER IS LOW AND
MANY LOCATIONS WILL REMAIN DRY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A ANOTHER CHANCE FOR WEAK THUNDERSTORMS ON MONDAY ACROSS
THE OUTLOOK AREA. SEVERE WEATHER IS NOT EXPECTED AND MANY
LOCATIONS WILL REMAIN DRY GIVEN THE SCATTERED NATURE TO THE
SHOWERS AND STORMS. THE WEATHER PATTERN REMAINS ACTIVE WITH
CHANCES FOR STORMS WEDNESDAY NIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 16, 4:33 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N CYRUS               45.64N 95.74W
06/16/2013  M1.00 INCH       POPE               MN   FIRE DEPT/RESCUE

&&

FRANKS
Special weather statement, Jun 16, 4:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN JUN 16 2013

MNZ049-057-058-162215-
KANDIYOHI-MEEKER-STEARNS-
433 PM CDT SUN JUN 16 2013

AT 432 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
GLENWOOD TO 9 MILES SOUTHEAST OF PAYNESVILLE. THESE STORMS WERE
MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAWICK.
  PADUA.
  ELROSA.
  SPRING HILL.
  LAKE HENRY.
  ST MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4545 9426 4507 9426 4521 9518 4530 9526
      4540 9526 4542 9513 4568 9513
TIME...MOT...LOC 2133Z 287DEG 38KT 4553 9520 4529 9457

BORGHOFF
Local storm report, Jun 16, 4:52 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     2 NE APPLETON           45.22N 95.99W
06/16/2013  M58 MPH          SWIFT              MN   AWOS

            MEASURED GUST TO 58 MPH IN OUTFLOWS FROM THUNDERSTORMS IN
            THE VICINITY.

&&

BORGHOFF
Local storm report, Jun 16, 5:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             STARBUCK                45.61N 95.53W
06/16/2013  E1.00 INCH       POPE               MN   911 CALL CENTER

0454 PM     HAIL             SEDAN                   45.58N 95.25W
06/16/2013  E0.75 INCH       POPE               MN   911 CALL CENTER

&&

BORGHOFF
Special weather statement, Jun 16, 5:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT SUN JUN 16 2013

MNZ051-059>062-066>070-162330-
ANOKA-CARVER-DAKOTA-HENNEPIN-MCLEOD-RAMSEY-SCOTT-SHERBURNE-SIBLEY-
WRIGHT-
550 PM CDT SUN JUN 16 2013

AT 546 PM CDT...AN OUTFLOW BOUNDARY FROM DECAYING SHOWERS AND
THUNDERSTORMS EXTENDED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ELK RIVER TO 4 MILES NORTH OF EXCELSIOR TO 7 MILES EAST OF GLENCOE
TO 3 MILES SOUTHEAST OF HUTCHINSON. THIS BOUNDARY IS MOVING
SOUTHEAST AT 50 MPH.

WINDS OF TO 40 TO 50 MPH ARE POSSIBLE WITH THIS BOUNDARY.

* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
  MOUND.
  RAMSEY.
  ANOKA.
  COON RAPIDS.
  BLAINE.
  LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR A BRIEF PERIOD OF GUSTY WINDS.

&&

LAT...LON 4516 9302 4513 9302 4512 9298 4490 9298
      4489 9302 4477 9301 4460 9340 4461 9402
      4489 9451 4486 9409 4502 9365 4506 9363
      4536 9363
TIME...MOT...LOC 2249Z 295DEG 41KT 4523 9354 4499 9350
          4479 9396 4483 9429

BORGHOFF
Local storm report, Jun 16, 6:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     WACONIA                 44.85N 93.79W
06/16/2013  M49 MPH          CARVER             MN   MESONET

&&

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:33 PM CDTDense Fog AdvisoryMPXRamsey, Washington9 hr
Jun 16, 3:53 PM CDTSpecial Weather StatementMPXPope, Stevens52 min
Jun 16, 3:57 PM CDTSevere Thunderstorm WarningMPXPope, Stevens33 min
Jun 16, 4:29 PM CDTSevere Thunderstorm WarningMPXPope, Stevens46 min
Jun 16, 4:33 PM CDTSpecial Weather StatementMPXMeeker42 min
Jun 16, 4:56 PM CDTSevere Thunderstorm WarningMPXStearns49 min
Jun 16, 5:50 PM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Ramsey, Scott40 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.